Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 27, 2008, 7:28 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 7:28 PM EDT (23:28 UTC)
- Expired
- Jul 27, 2008, 9:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:39 PM EDT | HEAVY RAIN 4.54 | Midway, GA | LAW ENFORCEMENT REPORTED MINOR FLOODING NEAR THE INTERSECTION OF MARTIN AND BUTLER ROADS. MINOR FLOODING WAS ALSO REPORTED ALONG BACON TOWN ROAD. ROADS REMAINED PASSABLE. MEASURED RAINFALL WAS OBSERVED AT THE GEORGIA FORESTRY COMMISION SITE IN MIDAY GEORGIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 272328
FFWCHS
GAC029-051-179-280230-
/O.NEW.KCHS.FF.W.0008.080727T2328Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1030 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAIN...WITH RAINFALL RATES OF 2
TO 3 INCHES PER HOUR...OCCURRING ALONG A LINE EXTENDING
FROM RICHMOND HILL TO MIDWAY...OR ALONG A LINE EXTENDING FROM
RICHMOND HILL TO 9 MILES SOUTHEAST OF HINESVILLE. THE
THUNDERSTORMS WERE NEARLY STATIONARY. WHERE VERY HEAVY RAIN
PERSISTS UNDER STATIONARY THUNDERSTORMS...FLASH FLOODING WILL
OCCUR.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
CROSSROADS...BURROUGHS...
MIDWAY...RICHMOND HILL...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3166 8128 3165 8134 3168 8148 3170 8149
3176 8163 3182 8168 3203 8163 3201 8103
3172 8117 3172 8118 3169 8118 3163 8122
$$4 follow-up statements
000
WGUS72 KCHS 280006
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT SUN JUL 27 2008
GAC029-051-179-280230-
/O.CON.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-LIBERTY GA-CHATHAM GA-
806 PM EDT SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN CHATHAM...LIBERTY AND SOUTHERN BRYAN COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL MERGING BETWEEN FORT
STEWART...RICEBORO AND FORT MCALLISTER. THESE THUNDERSTORMS WERE
NEARLY STATIONARY AND WILL REMAIN CAPABLE OF PRODUCING RAINFALL
RATES OF AT LEAST 2 TO 3 INCHES PER HOUR...RESULTING IN FLASH
FLOODING OVER THE WARNED AREA THIS EVENING.
FLASH FLOODING IS EXPECTED IN AND AROUND ALLENHURST...BELFAST...FORT
MCALLISTER...FORT STEWART...HALFMOON LANDING...HINESVILLE...KELLER...
MCINTOSH...RETREAT...RICEBORO...RICHMOND HILL...SANDFLY...SUNBURY...
WALTHOURVILLE AND MIDWAY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8128 3165 8134 3168 8148 3170 8149
3176 8163 3182 8168 3203 8163 3201 8103
3172 8117 3172 8118 3169 8118 3163 8122
$$000
WGUS72 KCHS 280028
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT SUN JUL 27 2008
GAC051-280036-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
828 PM EDT SUN JUL 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
CHATHAM COUNTY...
HEAVY RAIN HAD PUSHED SOUTH OF CHATHAM COUNTY. THE FLASH FLOOD
WARNING HAS THEREFORE BEEN CANCELLED.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3168 8148 3170 8149 3176 8163 3183 8168
3203 8163 3202 8139 3186 8122 3166 8128
3166 8132 3165 8134
$$
GAC029-179-280230-
/O.CON.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-LIBERTY GA-
828 PM EDT SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL LIBERTY AND SOUTHERN BRYAN COUNTIES...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STATIONARY THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL
BETWEEN RICHMOND HILL...HINESVILLE AND FORT STEWART. THESE
THUNDERSTORMS WILL CONTINUE TO RAINFALL RATES OF AT LEAST 2 TO 3
INCHES PER HOUR...RESULTING IN FLASH FLOODING OVER THE WARNED AREA
THIS EVENING.
FLASH FLOODING IS EXPECTED IN AND AROUND ALLENHURST...BELFAST...
FORT STEWART...HINESVILLE...RICEBORO...RICHMOND HILL...SUNBURY
AND MIDWAY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3168 8148 3170 8149 3176 8163 3183 8168
3203 8163 3202 8139 3186 8122 3166 8128
3166 8132 3165 8134
$$000
WGUS72 KCHS 280105
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT SUN JUL 27 2008
GAC029-280113-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-
905 PM EDT SUN JUL 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BRYAN
COUNTY...
HEAVIEST RAINFALL HAD SHIFTED SOUTH OF BRYAN COUNTY. THE FLASH FLOOD
WARNING HAS THEREFORE BEEN CANCELLED.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3168 8148 3170 8149 3176 8162 3180 8166
3183 8168 3203 8163 3196 8159 3192 8147
3178 8129 3165 8134
$$
GAC179-280230-
/O.CON.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-
905 PM EDT SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
LIBERTY COUNTY...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DIMINISHING IN INTENSITY...ACCOMPANIED BY DECREASING
RAINFALL RATES...ACROSS CENTRAL LIBERTY COUNTY. HOWEVER...RUNOFF
FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING
THROUGH 1030 PM EDT.
FLASH FLOODING IS EXPECTED IN AND AROUND FORT STEWART...
HINESVILLE...RICEBORO AND MIDWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3168 8148 3170 8149 3176 8162 3180 8166
3183 8168 3203 8163 3196 8159 3192 8147
3178 8129 3165 8134
$$000
WGUS72 KCHS 280145
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT SUN JUL 27 2008
GAC179-280155-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-080728T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY GA-
945 PM EDT SUN JUL 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LIBERTY COUNTY...
ONLY LIGHT SHOWERS REMAINED OVER LIBERTY COUNTY. THE FLASH FLOOD
WARNING HAS THEREFORE BEEN CANCELLED.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3168 8148 3170 8149 3176 8162 3180 8166
3183 8168 3203 8163 3196 8159 3192 8147
3178 8129 3165 8134
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:44 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 3:44 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT SUN JUL 27 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN WELL OFFSHORE. A WEAK SURFACE TROUGH WILL LINGER ACROSS INLAND AREAS THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THERE HAS BEEN A SLOW START TO CONVECTION THIS AFTERNOON DUE TO SIGNIFICANT MID-LEVEL WARMING TO OVERCOME. A VIGOROUS SHORTWAVE CONTINUES TO DROP INTO NC/SC BUT HAS INITIATED SURPRISINGLY LITTLE CONVECTION THUS FAR. THE SEABREEZE SHOULD BE THE MAIN DRIVER FOR CONVECTION THROUGH THE EARLY EVENING WITH PERHAPS A BIT MORE ACTIVITY INLAND DUE TO THE APPROACHING SHORTWAVE. WILL DROP EVENING POPS INTO THE 30-40 PCNT RANGE. ACTIVITY SHOULD TAPER OFF LATE THIS EVENING WITH ONLY AN ISOLATED SHOWER OR STORM LATE. MID AND UPPER LEVELS CONTINUE TO DRY OUT THUS THE TOTAL SKY COVER SHOULD DECREASE THROUGH THE EVENING HOURS WITH MAINLY CU AND STRATOCU SLOWLY THINNING. INLAND LOWS SHOULD DROP TOWARD 70 DEGREES WITH INCREASING VALUES TOWARD THE COAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... 700 MB RIDGE AXIS WILL NUDGE EAST ON MONDAY WITH LOW-LEVEL THICKNESS VALUES INCREASING BY ABOUT 20 METERS. A SIGNIFICANT DECREASE IN MID AND UPPER LEVEL MOISTURE SHOULD RESULT IN A LARGE DECREASE IN CLOUD COVER TO START THE DAY. MAINLY SCATTERED TO BROKEN CUMULUS EXPECTED WHICH WILL HAVE LESS OF A NEGATING EFFECT ON HIGH TEMPS. HIGHS SHOULD TOP OUT IN THE MID TO UPPER 90S. SOME OF THE DRIER AIR MOVING IN JUST ABOVE THE SURFACE WILL MIX DOWN DURING THE AFTERNOON...BRINGING SURFACE DEWPOINTS OVER INLAND AREAS CLOSER TO 70. THE AFTERNOON SEABREEZE SHOULD BE THE MAIN DRIVER OF CONVECTION SINCE THERE WILL BE LITTLE IN THE WAY OF UPPER ENERGY TO WORK WITH. WILL MAINTAIN HIGHEST CHANCES OVER SOUTHEAST GA WHERE THETA-E VALUES WILL BE HIGHER. DO NOT ANTICIPATE HEAT ADVISORY CONCERNS ALTHOUGH HEAT INDICES COULD APPROACH 105 IN A FEW SPOTS DURING THE AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE GUIDANCE IS IN GENERALLY GOOD AGREEMENT THROUGHOUT THE EXTENDED PERIOD THIS AFTERNOON...WITH SOME DIFFERENCES NOTED WITH REGARDS TO AMPLITUDE OF UPPER TROUGH NEXT WEEKEND. ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AND THIS SHOULD LIMIT COVERAGE OF ANY SHOWER AND THUNDERSTORM ACTIVITY. WILL CARRY SLIGHT CHANCE OR LOW CHANCE POPS FOR AFTERNOON/EARLY EVENING SEA BREEZE CONVECTION WITH DRY CONDITIONS ANTICIPATED AT NIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THURSDAY...THEN STALL OUT NORTH OF THE REGION THROUGH THE UPCOMING WEEKEND. WILL GENERALLY CARRY CHANCE POPS DURING THE AFTERNOON/EVENING HOURS THURSDAY THROUGH SUNDAY...WITH SLIGHT CHANCE POPS OVERNIGHT. TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMO THROUGH THE EXTENDED PERIOD. HEAT INDICES WILL FLIRT WITH 105 DURING THE AFTERNOON HOURS TUESDAY THROUGH THURSDAY...AND WILL CONTINUE TO MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MAIN CONCERN WITH THIS ISSUANCE IS TIMING THE EXPECTED CONVECTION THIS AFTERNOON. ACTIVITY EXPECTED TO INCREASE IN COVERAGE FROM 18Z ON SO MAINTAINED TEMPO AT BOTH SITES FOR TSRA DURING THE LATTER HALF OF THE AFTERNOON INTO THE EVENING. ACTIVITY SHOULD BE TAPERING OFF DURING THE MID EVENING HOURS WITH PARTIAL CLEARING OVERNIGHT. PRECIP CHANCES FOR MON LOOK LOWER THAN TODAY WITH SOME DRIER AIR MOVING IN. HOWEVER ISOLATED STORMS ARE POSSIBLE IN THE LATTER HALF OF THE DAY. EXTENDED AVIATION OUTLOOK...MORE OF THE SAME WITH CONVECTION BEING THE MAIN CULPRIT FOR ANY IFR CONDITIONS THAT OCCUR. AS USUAL...THERE COULD BE SHORT PERIODS OF MVFR VSBYS EACH MORNING WHEN THE WINDS DIE DOWN...ESPECIALLY IF RAIN HAS FALLEN THE NIGHT BEFORE. && .MARINE... ATLANTIC HIGH PRESSURE WILL HOLD STRONG OVER THE WATERS THROUGH FRIDAY...RESULTING IN A GENERALLY SOUTH TO SOUTHWEST FLOW OVER THE WATERS. TYPICAL SEA BREEZE ENHANCEMENT AND NOCTURNAL SURGING EFFECTS CAN BE EXPECTED EACH DAY/NIGHT RESPECTIVELY...BUT WINDS AND SEAS SHOULD REMAIN BELOW HEADLINE THRESHOLDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/JRJ
Hazardous weather outlook, Jul 27, 3:57 PM EDT, 3 hours 31 minutes before
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
In the hours before
Special weather statement, Jul 27, 5:01 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT SUN JUL 27 2008 GAZ100-101-272145- BULLOCH-EFFINGHAM- 501 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BULLOCH AND EFFINGHAM COUNTIES THROUGH 545 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE THUNDERSTORMS WERE LOCATED NEAR TUSCULUM...OR ABOUT OVER SPRINGFIELD...MOVING EAST AT 6 MPH. AREAS IN AND AROUND EGYPT...GUYTON...LEEFIELD...MARLOW...PINEORA... SPRINGFIELD...STILLWELL AND STILSON WILL BE IMPACTED THROUGH 545 PM EDT. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 27, 5:50 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 550 PM EDT SUN JUL 27 2008 GAZ118-SCZ047-048-051-272230- BEAUFORT-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER- 550 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTH CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 630 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR LEVY...OR ABOUT 11 MILES NORTH OF SAVANNAH. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND BLUFFTON...HARDEEVILLE...PRITCHARDVILLE... PURYSBURGH...MONTEITH AND PORT WENTWORTH WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 27, 6:03 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 W BLUFFTON 32.24N 80.91W
07/27/2008 BEAUFORT SC NEWSPAPER
ONE TREE DOWN. POSSIBLE CAUSE OF A PROPANE GAS LEAK.
&&
JRLSpecial weather statement, Jul 27, 6:26 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 626 PM EDT SUN JUL 27 2008 SCZ044-045-272315- BERKELEY-DORCHESTER- 626 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL DORCHESTER AND WEST CENTRAL BERKELEY COUNTIES THROUGH 715 PM EDT... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 7 MILES NORTH OF SUMMERVILLE...MOVING SOUTHEAST AT 6 MPH. AREAS IN AND AROUND COLLEGE PARK...DORCHESTER...JEDBURG... KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...RIDGEVILLE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 715 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 27, 7:05 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HEAVY RAIN 2 SW PORT WENTWORTH 32.13N 81.20W
07/27/2008 M2.37 INCH CHATHAM GA ASOS
OCCURRED AT SAVANNAH AIRPORT IN TWO HOURS.
0703 PM HEAVY RAIN 4 W SAVANNAH 32.06N 81.15W
07/27/2008 M3.28 INCH CHATHAM GA BROADCAST MEDIA
OCCURRED IN ABOUT TWO HOURS.
&&
JRLSpecial weather statement, Jul 27, 7:13 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EDT SUN JUL 27 2008 GAZ138-272345- INLAND LIBERTY- 713 PM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY COUNTY THROUGH 745 PM EDT... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DORCHESTER...OR ABOUT 13 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 5 MPH. AREAS IN AND AROUND ALLENHURST...CROSSROADS...MCINTOSH...RETREAT... RICEBORO...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 745 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:22 PM EDT | Areal Flood Advisory | CHS | Long, McIntosh | 113 min |
| Jul 26, 11:32 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 43 min |
| Jul 27, 12:00 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 45 min |
| Jul 27, 6:07 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 38 min |
| Jul 27, 6:21 PM EDT | Areal Flood Advisory | CHS | Chatham | 83 min |
| Jul 27, 6:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 60 min |
Nearby
Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.